Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 108, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2001, 1:59 PM EDT for Clinton County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2001, 1:59 PM EDT (17:59 UTC)
- Expired
- May 25, 2001, 2:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clinton County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:18 PM EDT | Hail 0.75 | Lumberton, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:39 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 25, 9:39 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 939 AM EDT FRI MAY 25 2001 13Z SFC ANALYSIS INDICATED LOW PRESSURE ACROSS NRN IL WITH A WEAK BOUNDARY EXTENDING EWD ACROSS IN AND SWRN OH. 50+ DEWPOINTS EXISTED E OF KDAY-KCVG. WV IMAGERY SHOWED LARGE MID-LVL LOW OVER IL WITH A STRONG S/WV ROTATING INTO WRN TN. DRY SLOT HAS ALLOWED FA TO START OUT WITH SOME SUNSHINE. 06Z MESOETA PROGS THE S/WV TO MOVE NEWD INTO CMH-PMH AREAS BY THIS PM. WHILE MOISTURE IS LIMITED...XPCT SHRA/TSRA DEVELOPMENT THIS PM WITH THE BEST COVERAGE FM CMH-PMH DUE TO STRONGER INSOLATION AND HIGHER SFC DEWPOINTS. CAN'T RULE OUT SOME HAIL THERE AS WELL. FOR DAY-CVG...XPCT SOME SQHRA/TSRA WITH HEATING. BASED ON THE AMOUNT OF SUN THIS AM...MAY RAISE TEMPS A LITTLE ESP FOR CMH-PMH. WL MAKE DECISION BASED ON 10AM OBS. .ILN...NONE. WILKINSON
In the hours before
Local storm report, May 25, 10:33 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1033 AM EDT FRI MAY 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM CATAWBA OH 0.75 INCH HAIL
05/24/01 CLARK
WILKINSONSpecial weather statement, May 25, 12:24 PM EDT, 1 hour 35 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1224 PM EDT FRI MAY 25 2001 ...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON... AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL INDIANA WILL CONTINUE TO MOVE SLOWLY EAST THROUGH THE OHIO VALLEY TODAY. COLD AIR ALOFT WILL HELP TO MAKE THE ATMOSPHERE UNSTABLE THROUGHOUT THE AFTERNOON. THIS INSTABILITY WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST-CENTRAL AND SOUTHEAST INDIANA...NORTHERN KENTUCKY...AND WESTERN AND CENTRAL OHIO THIS AFTERNOON. ANY OF THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HAIL...HEAVY RAINFALL AND COLD AIR FUNNELS. THESE FUNNEL CLOUDS ARE USUALLY HARMLESS AND OFTEN DO NOT TOUCH THE GROUND. HOWEVER...IT IS POSSIBLE FOR A FEW COLD AIR FUNNELS TO BRIEFLY TOUCH DOWN AS A SMALL TORNADO. DO NOT PANIC IF YOU OBSERVE A FUNNEL CLOUD. PLEASE WATCH AND REPORT IT...AS WELL AS ANY OTHER OBSERVED SEVERE WEATHER...TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE IN WILMINGTON. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:49 PM EDT | Flash Flood Warning | ILN | Fayette | 116 min |
| May 25, 1:52 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 38 min |
| May 25, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 61 min |
| May 25, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Union | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.